After consulting with my case manager and oncologist today, we deteremined that I fell on the toxicicty chart such that I need to suspend taking my clinical trial medication until some of my side effects clear up. I have "hand-foot syndrome" where my feet and hands are swelling and sore, and to be honest, I can barely walk. The rash seems mostly stable, growing a little more, then lessening, growing, lessening. One of my ears is stopped up or else I'm experiencing a hearing loss.
I was one dose short of going two weeks with Sorafenib. I will see my GP tomorrow and should have a blood draw to see how my liver enzymes are doing. Last week they were okay. I'm still taking the steroids, benadryl, and B-6 to combat the rash, and the steroid I took at 8pm is going to keep me from going to sleep for a while, which has been the case the last few nights. I haven't gotten a lot sleep recently. What a drag - so much energy and can barely get around on my feet.
As soon as the side effects subside, I can start the Sorafenib again at a lower dosage and work back up. I will be smarter this time and drink lots more water, stay off my feet, and just take life slower. I do feel a bit discouraged, but I realize I have to be patient. As I mentioned in my last post, at least my cracked ribs and residual bronchitis seemed to have cleared up.
It was a beautiful spring day here in Ouray. Sat on the front porch in late afternoon watching our cats explore, for the first time in 2006, the bare grass. It's really early for so much of our front yard to be melted out from the snow.